Alert archive / Illinois / Special Weather Statements in 2011

Special Weather Statement, NWS Lincoln, IL

June 20, 2011Ford County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 20, 2011, 6:11 AM CDT for Ford County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 6:11 AM CDT (11:11 UTC)
Expired
Jun 20, 2011, 7:15 AM CDT
In force
64 min
Issued by
NWS Lincoln, IL

County Ford County, IL

The radar

The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1795 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WWUS83 KILX 201111
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
611 AM CDT MON JUN 20 2011

ILZ038-045-201215-
CHAMPAIGN-MCLEAN-
611 AM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCLEAN AND NORTHERN
CHAMPAIGN COUNTIES UNTIL 715 AM CDT...

AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
COLFAX TO LE ROY...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  SAYBROOK...
  FISHER...
  RANTOUL...
  GIFFORD...

OTHER LOCATIONS AFFECTED INCLUDE...MORAINE VIEW STATE PARK...
ELLSWORTH...ARROWSMITH...ANCHOR...CROPSEY AND BELLFLOWER.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4029 8880 4076 8867 4076 8858 4062 8856
      4062 8846 4040 8845 4041 8794 4028 8793
TIME...MOT...LOC 1111Z 266DEG 33KT 4064 8861 4029 8871

$$

BARNES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:34 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 20, 2:34 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
234 AM CDT MON JUN 20 2011

.DISCUSSION...
ISSUED 234 AM CDT MON JUN 20 2011

MAIN CONCERN CONTINUES TO BE SEVERE/HEAVY RAIN THREAT OVER THE
NEXT COUPLE OF DAYS.

SHORT TERM...TODAY THROUGH WEDNESDAY

MCS CURRENTLY ONGOING ACROSS SOUTHERN IOWA/NORTHERN MISSOURI WILL
CONTINUE TO TRACK E/SE ALONG THE 850MB WARM FRONT INTO CENTRAL
ILLINOIS EARLY THIS MORNING. WILL HAVE TO KEEP A CLOSE EYE ON
RADAR TRENDS PRIOR TO ZONE ISSUANCE BEFORE MAKING A FINAL CALL ON
MORNING POPS. AT THIS POINT...WILL CARRY LIKELY POPS ALONG AND
NORTH OF A RUSHVILLE...TO LINCOLN...TO PARIS LINE...BUT THESE MAY
NEED TO BE SHIFTED FURTHER SOUTH IF MCS MAKES A SHARPER TURN TO
THE SOUTHEAST.

AS UPPER TROUGH CONTINUES TO DIG OVER THE SOUTHERN ROCKIES...RIDGING
WILL BUILD DOWNSTREAM ACROSS THE MIDWEST TODAY. THIS WILL HELP
PUSH SURFACE WARM FRONT CURRENTLY STRETCHING ACROSS MISSOURI AND
WESTERN KENTUCKY NORTHWARD THROUGH CENTRAL ILLINOIS THIS
AFTERNOON. WITH UPSTREAM 00Z SOUNDINGS INDICATING A HIGHLY CAPPED
AIRMASS ACROSS THE SOUTHERN PLAINS...THINK ADDITIONAL STORM
CHANCES THIS AFTERNOON WILL BE MINIMAL. PRIMARY FOCUS FOR
AFTERNOON CONVECTION WILL BE FURTHER NORTH AHEAD OF THE ADVANCING
WARM FRONT ACROSS NORTHERN ILLINOIS. AS A RESULT...WILL GO WITH A
DRY FORECAST ACROSS MUCH OF THE AREA DURING THE AFTERNOON...WITH
ONLY SLIGHT CHANCE POPS ALONG/NORTH OF I-74. DRY WEATHER WILL
CONTINUE THROUGH TONIGHT...AS DEEPENING SURFACE LOW AND ASSOCIATED
COLD FRONT REMAIN WELL TO THE WEST.

PRIMARY SEVERE RISK IS STILL ON TRACK FOR TUESDAY AFTERNOON AND
EVENING...AS SLOWLY APPROACHING COLD FRONT INTERACTS WITH AN
UNSTABLE AIRMASS ACROSS CENTRAL ILLINOIS. NAM INDICATES SBCAPE
VALUES EXCEEDING 2500J/KG AND LIFTED INDEX VALUES IN THE -4 TO -8C
RANGE. STORMS WILL DEVELOP IN THE UNSTABLE AND UNCAPPED
AIRMASS...PARTICULARLY DURING THE AFTERNOON. MODEST 0-6KM BULK
SHEAR OF 25 TO 30KT WILL SUPPORT ORGANIZED CONVECTION...WITH LARGE
HAIL AND DAMAGING WIND GUSTS BEING THE MAIN THREATS. WILL CONTINUE
TO FOCUS THE HIGHEST POPS TUESDAY AFTERNOON AND EVENING...BEFORE
INSTABILITY/MOISTURE AXIS SHIFTS EASTWARD TUESDAY NIGHT.

WEDNESDAY CONTINUES TO LOOK LIKE A PRIMARILY DRY DAY...AS MID-LEVEL
DRY SLOT ROTATES INTO THE AREA AROUND DEEP UPPER LOW CENTERED OVER
IOWA/MINNESOTA. WITH ACTUAL SURFACE COLD FRONT PASSING
THROUGH...AM RELUCTANT TO GO WITH A TOTALLY DRY FORECAST...SO
WILL CARRY SLIGHT CHANCE POPS ACROSS MUCH OF THE CWA. WILL MENTION
HIGHER POPS ACROSS THE FAR E/SE IN CLOSER PROXIMITY TO THE DEEPEST
MOISTURE AND MOST FAVORABLE INSTABILITY.

LONG TERM...THURSDAY THROUGH SUNDAY

QUIETER WEATHER ARRIVES BY THE END OF THE WEEK...AS SLOW-MOVING
UPPER LOW CONTINUES TO SPIN ACROSS THE UPPER MIDWEST/GREAT LAKES.
AS THIS FEATURE WILL BE CUT OFF FROM THE MAIN FLOW...THINK IT WILL
HAVE A MAJOR INFLUENCE ON THE WEATHER ACROSS CENTRAL ILLINOIS
THROUGH AT LEAST FRIDAY BEFORE IT FINALLY LIFTS NORTHEASTWARD INTO
CANADA OVER THE WEEKEND. END RESULT WILL BE MOSTLY CLOUDY AND COOL
CONDITIONS ON BOTH THURSDAY AND FRIDAY...WITH HIGHS ONLY IN THE
LOWER TO MIDDLE 70S. MID-LEVEL LAPSE RATES MAY BE SUFFICIENT TO
TRIGGER WIDELY SCATTERED SHOWERS BOTH DAYS...HOWEVER AREAL
COVERAGE WILL REMAIN QUITE LOW. HAVE THEREFORE OPTED ONLY TO CARRY
SLIGHT CHANCE POPS. AFTER THAT...MODELS CONTINUE TO SUGGEST A
SERIES OF WEAK IMPULSES TRAVELING THROUGH THE MIDWEST IN THE BROAD
NORTHWESTERLY FLOW PATTERN THIS WEEKEND INTO NEXT WEEK. STILL TOO
EARLY TO PIN DOWN ANY SPECIFIC WAVE...SO WILL MAINTAIN A DRY
FORECAST FOR SATURDAY AND SUNDAY AT THIS TIME.

BARNES
&&

.AVIATION...
ISSUED 1146 PM CDT SUN JUN 19 2011

DEVELOPING SITUATION OVER SOUTHERN IA INDICATES THAT GREATEST THREAT
OF CONVECTION OVERNIGHT WILL BE FURTHER NORTH THAN THE 00Z TAFS
INDICATE. THE 00Z NAM/GFS SUPPORT THIS SCENERIO...ALTHOUGH THEY ARE
A LITTLE ON THE SLOW SIDE. WILL NOW HAVE TEMPO THUNDER FOR PIA
07Z-11Z MON WITH PREDOMINATE 11Z-15Z AT BOTH PIA/BMI. 00Z U/A DATA
SHOWS A VERY WARM CAP ON THE SGF SOUNDING...WITH A SOUTHWESTERLY LOW
LEVEL JET 45-50 KT BRINGING THIS AIR INTO CENTRAL IL TONIGHT. THE
EFFECTIVE 850 MB BOUNDARY... WHERE THE MOST CONCENTRATED STORMS WILL
TRACK...LIES FM EOK-BMI-LAF. WILL THEREFORE JUST HAVE VCTS FOR THE
SOUTHERN TAFS. AFTER THE IA MCS CLEARS THE AREA MONDAY MORNING...THE
SURFACE WARM FRONT /NOW LYING NORTHWEST TO SOUTHEAST ACROSS MO/ WILL
MIX RAPIDLY NORTHEASTWARD. IT WILL BE CLOSE WHETHER THE FRONT WILL
MAKE IT PAST PIA/BMI BY THE TIME OF PEAK HEATING ON MONDAY DEPENDING
ON THE STRENGTH OF THE TRAILING OUTFLOW BOUNDARY FROM THE MORNING
CONVECTION. WILL THEREFORE ALSO INCLUDE A VCTS FOR PIA/BMI 19Z-23Z.
LIGHT SOUTHEAST WINDS THIS MORNING WILL BECOME SOUTH AND INCREASE TO
12-15 KT BY MIDDAY AS THE WARM FRONT PASSES THROUGH. STILL POSSIBLE
TO SEE SOME 5SM BR AROUND SUNRISE.

04
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ051.

&&
Hazardous weather outlook, Jun 20, 5:46 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
546 AM CDT MON JUN 20 2011

ILZ029-036-037-040-041-047-049-050-211115-
CASS-FULTON-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-TAZEWELL-
546 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

STRONG STORMS WILL MOVE THROUGH THE REGION THIS MORNING. THERE IS
A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER
THREAT.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM PEORIA AND
DOWN STREAM FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE INTO THE AREA TUESDAY AND BRING
ANOTHER ROUND OF THUNDERSTORMS FOR TUESDAY AND TUESDAY NIGHT. SOME
OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL...DAMAGING
WINDS AND POSSIBLY AN ISOLATED TORNADO. THE TIME PERIOD FOR THESE
STORMS WILL BE MAINLY IN THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

ILZ027-028-030-031-038-042>046-048-051>057-061>063-066>068-
071>073-211115-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL-
MCLEAN-MENARD-MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-STARK-
VERMILION-WOODFORD-
546 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

STRONG STORMS WILL MOVE THROUGH THE REGION THIS MORNING. THERE IS
A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER
THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE INTO THE AREA TUESDAY AND BRING
ANOTHER ROUND OF THUNDERSTORMS FOR TUESDAY AND TUESDAY NIGHT. SOME
OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL...DAMAGING
WINDS AND POSSIBLY AN ISOLATED TORNADO. THE TIME PERIOD FOR THESE
STORMS WILL BE MAINLY IN THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

AUTEN

In the hours before

Special weather statement, Jun 20, 4:07 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
407 AM CDT MON JUN 20 2011

ILZ027>029-036-037-041-201000-
FULTON-KNOX-MASON-PEORIA-STARK-TAZEWELL-
407 AM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR FULTON...KNOX...NORTHERN MASON...
PEORIA...STARK AND WESTERN TAZEWELL COUNTIES UNTIL 500 AM CDT...

AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ONEIDA TO 5 MILES
SOUTHEAST OF AVON TO LITTLETON...MOVING EAST AT 50 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN FULTON...KNOX...MASON...PEORIA...STARK AND TAZEWELL
COUNTIES...INCLUDING THE CITIES OF KNOXVILLE...WATAGA...ONEIDA...
LONDON MILLS...ALTONA...GILSON...VERMONT...FAIRVIEW...MAQUON AND
VICTORIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 4123 8965 4034 8972 4029 9045 4116 9044
      4116 8988 4123 8987
TIME...MOT...LOC 0907Z 271DEG 44KT 4110 9022 4061 9029
          4019 9059

CHURCHILL
Special weather statement, Jun 20, 5:01 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
501 AM CDT MON JUN 20 2011

ILZ030-031-037-038-201100-
MARSHALL-MCLEAN-TAZEWELL-WOODFORD-
501 AM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...EASTERN
TAZEWELL...MCLEAN AND WOODFORD COUNTIES UNTIL 600 AM CDT...

AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HENRY TO WASHINGTON
TO SAN JOSE...MOVING EAST AT 45 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN MARSHALL...MCLEAN...TAZEWELL AND WOODFORD COUNTIES...
INCLUDING THE CITIES OF METAMORA...DELAVAN...TREMONT...MORTON...
WASHINGTON...LACON...WASHBURN...DEER CREEK...EUREKA AND VARNA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 4093 8904 4093 8894 4092 8892 4076 8892
      4076 8859 4062 8857 4062 8847 4033 8848
      4034 8964 4111 8940 4111 8905
TIME...MOT...LOC 1001Z 274DEG 41KT 4116 8931 4070 8937
          4033 8957

CHURCHILL
Special weather statement, Jun 20, 6:11 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
611 AM CDT MON JUN 20 2011

ILZ038-045-201215-
CHAMPAIGN-MCLEAN-
611 AM CDT MON JUN 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCLEAN AND NORTHERN
CHAMPAIGN COUNTIES UNTIL 715 AM CDT...

AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
COLFAX TO LE ROY...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  SAYBROOK...
  FISHER...
  RANTOUL...
  GIFFORD...

OTHER LOCATIONS AFFECTED INCLUDE...MORAINE VIEW STATE PARK...
ELLSWORTH...ARROWSMITH...ANCHOR...CROPSEY AND BELLFLOWER.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4029 8880 4076 8867 4076 8858 4062 8856
      4062 8846 4040 8845 4041 8794 4028 8793
TIME...MOT...LOC 1111Z 266DEG 33KT 4064 8861 4029 8871

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:17 PM CDTFlash Flood WarningILXScott12 hr
Jun 20, 4:07 AM CDTSpecial Weather StatementILXFulton, Knox, Peoria, Stark53 min
Jun 20, 5:01 AM CDTSpecial Weather StatementILXMcLean, Marshall, Tazewell, Woodford59 min
Jun 20, 6:32 AM CDTAreal Flood WarningILXMorgan11 hr
Jun 20, 9:29 AM CDTFlash Flood WarningILXScott24 hr

Nearby

Special Weather Statements in Illinois, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.